# SDR QMLA2019102291981

- Difficulty date: October 19, 2019
- Submitted: October 22, 2019
- Operation: Air carrier
- Aircraft: N101HF
- Make and model: Bell 407
- Aircraft serial: 53463
- Aircraft time: 7,066 hours, 26,639 cycles
- System (JASC): 2810 · Fuel Storage
- Part: Fuel Cap
- Part number: 206362002103
- Condition: Leaking
- Location: Rh Aft Fuselage
- Stage of operation: AA
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: A

## Discrepancy

FOLLOWING A RECENT SIMILAR EVENT, THE SAME CREW MEMBER SMELLED FUEL IN FLIGHT ONCE THE AIRCRAFT REACHED APPROXIMATELY 100 KIAS STRAIGHT AND LEVEL. THIS TIME THE SMELL APPEARED TO BE MUCH STRONGER. THE PILOT IMMEDIATELY RETURNED TO BASE AND CONTACTED THE MECHANIC. HIS SUBSEQUENT INSPECTION REVEALED A BAD SEAL ON THE FUEL CAP. ANOTHER ONE WAS ORDERED AND REPLACED. THE DISCREPANCY WAS THEN SIGNED OFF, AND THE AIRCRAFT RETURNED TO SERVICE.
